Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. Goldberg-Lamictal
    avatar
    midge6869 posted:
    Dr. Goldber, I have been taking 200mg of Lamictal. About a week ago, I started taking 250 mg of the Lamictal. I was wondering, does it take a few weeks before I will notice the increase in dosage or will I start noticing it right away?
    Thank you
    Reply
     
    avatar
    snowyowl33 responded:
    bump
    People take different roads seeking fulfillment and happiness. Just because they're not on your road doesn't mean they've gotten lost. Dalai Lama
     
    avatar
    Joseph F Goldberg, MD responded:
    Midge,

    Nobody has ever scientifically shown that doses of Lamictal over 200 mg/day have any clear benefit in bipolar disorder, so, you and your doctor are essentially trying an experiment. You may notice nothing. What is it you are hoping the higher dose will do?

    - Dr. G.
     
    avatar
    midge6869 replied to Joseph F Goldberg, MD's response:
    Dr. G, I told my pdoc that the episodes of depression were coming more frequently and were more severe. I was taking 10 mg of Lexapro along with the 200 mg of Lamictal. He really didnt want to increase the Lexapro for fear of it causing mania so he said we would try upping the Lamictal to 250 mg. Midge
     
    avatar
    Joseph F Goldberg, MD replied to midge6869's response:
    Apart from the less well-established notion that antidepressants can cause mania is the idea that they can accelerate the frequency of comings-and-goings. some might argue that if you actually have frequent depressions followed by remissions followed by new depressions (ie, a clear chunk of feeling not depressed for many weeks in between depressions), then the Lexapro might be aggravating the comings-and-goings of episodes, and may be worth eliminating.

    There is little down side to raising the Lamictal. If that didn't work, another anti-cycling drug with antidepressant properties such as Seroquel or lithium would be worth considering.

    - Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.